euthyrox and hot flushes

I have been taking euthyrox for at least 20 years (now on 125 a day) - was prescribed for underactive thyroid.

Ten years ago I got breast cancer and went through mastectomy, chemo and radio + tamoxifen

I was 55 at the time and chemo pushed me into menopause literally overnight

For the last 1 years I have had the most horrendous hot flushes and night sweats. In the day they come every hour and literally soak my clothes. At night they wake me up at least 5 or 6 times and I have to change the sheets daily. I have been to many doctors and tried many alternative things but nothing seems to work.

The other day a friend told me I should quit my thyroid meds or a while to see if that would make any difference - I was thinking of reducing my 125 dose to 100 for a start and then going to my GP for advice/blood tests etc

As you can imagine these flushes have a severe negative effect on the quality of my life and I would do anything to get rid of them

Anyone out there think there could be a link between this medication and my crazy hot flushes?

2 Replies

  • Janetgourand, I would have thyroid levels tested before reducing dose. Some women find hot flushes and sweats are bad when undermedicated.

    Low B12 can also cause night sweats so ask your GP to check B12 and folate.

    Ask your GP or oncologist whether there are natural herbs and minerals which may help with menopausal hot flushes and night sweats.


    I am not a medical professional and this information is not intended to be a substitute for medical guidance from your own doctor. Please check with your personal physician before applying any of these suggestions.

  • thanks - will see my GP

You may also like...